Muscle Cramps and Back Pain from Cipro

by Jessica
(Texas)

I was prescribed Cipro about a year ago for a UTI that I don't really believe I had. I have IBS and went in to the ER one night for some really bad left flank pain. After running scans of me & blood tests to make sure it was nothing serious, the doctor decided to treat it like a complicated UTI, even though I didn't have any symptoms of a UTI. He gave me a scrip for Cipro...for 10 days. I took the pills for about 4 days before I went to see MY doctor. I was feeling worse on the antibiotics...sore all over, really tired and my face was constantly flushed.She told me to quit taking them & didn't prescribe me anything else, and I started to feel better a few days later.


Well about six months ago, I started having what felt like some pretty severe muscle spasms in my legs after having a leisurely day. They got so bad, it spurred an anxiety attack. My husband got worried & took me to the ER where they checked my electrolytes & scanned me for MS. All clear. I was sent on my way and told to try to relax. The pains went away for the most part but I noticed my legs getting weaker over the next couple of months, and then my back gave out. I am 29 years old and relatively healthy. I've never in my life had back problems. But this was BAD. I was having pain so severe that I could barely move, and I knew it wasn't a disc problem. It almost felt like there was a band around the middle of my body that was squeezing really tight. And it almost felt like I was having electrical shocks all over my back any time I moved.

I went to my doctor who prescribed me Flexeril which did nothing for me. She sent me to an orthopedic doctor to have MRIs done just to be sure it wasn't a disk, which it wasn't. That pain started to subside & the orthopedic doctor gave me some stretches to do, because when he had me lie back on the table, he said my muscles felt really rigid. I started doing the stretches religiously and though my back started to feel a little better.

Then I started having SEVERE pelvic pain in what felt like the muscles & my hip joints. I could barely walk sometimes. After about a month and a half I quit the stretches and after another month the pelvic pain subsided. Flash forward to now, and the pain has moved up into my shoulders & neck & face & is not REALLY strong in my Achilles tendons. My heels have been hurting so bad, I can barely stand, let alone walk. All of this is interfering with my life. I am no athlete, but I've been pretty healthy. I've never had problems this severe before and now I'm starting to get depressed from my limited mobility and pain. I am so scared that this will only get worse, and I'm pretty sure doctors won't attribute what I'm going thru to anything Cipro related.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video